Approximate solutions for the structure of shock waves

Ananthasayanam, M. R. ; Narasimha, R. (1969) Approximate solutions for the structure of shock waves Acta Mechanica, 7 (1). pp. 1-15. ISSN 0001-5970

Full text not available from this repository.

Official URL:

Related URL:


Approximate solutions of the B-G-K model equation are obtained for the structure of a plane shock, using various moment methods and a least squares technique. Comparison with available exact solution shows that while none of the methods is uniformly satisfactory, some of them can provide accurate values for the density slope shock thickness δn. A detailed error analysis provides explanations for this result. An asymptotic analysis of δn for large Mach numbers shows that it scales with the Maxwell mean free path on the hot side of the shock, and that their ratio is relatively insensitive to the viscosity law for the gas.

Item Type:Article
Source:Copyright of this article belongs to Springer.
ID Code:67595
Deposited On:31 Oct 2011 05:47
Last Modified:31 Oct 2011 05:47

Repository Staff Only: item control page